| Model Number |
VAC-6000S |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage, Subgaleal (2603)
| Date of Event |
10/07/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Subgaleal hemorrhage, a bleed that occurs between the scalp aponeurosis and the periosteum of the cranial bones is a known risk of any vacuum delivery.The literature reports an incidence of 1-4% of all vacuum deliveries.These bleeds have also been known to occur in infants delivered by forceps and rarely after spontaneous deliveries.They are more likely to occur with fetal hypoxia and underlying bleeding disorders, as well as after complicated deliveries.Last update received from the user facility was that the infant was discharged without further sequela or complications.Clinical innovations will continue to monitor this event and send an update if additional information is obtained.
Event or Problem Description
First time mom spontaneous labor.No indication listed in delivery note for vacuum delivery, but baby was reported to have a non-reassuring fetal heart rate tracing.No mention of position or station at the time of delivery.Experienced clinician, but not with kiwi.Procup was used, unknown lot number (cup was not retained).No mention of pulls or pop-offs in delivery chart but was reported to be an "easy delivery".Again 2nd day noted increased head swelling.Ct showed subgaleal hemorrhage.Baby transferred to nicu and stabilized.Is doing well without sequelae and will be discharged tomorrow.